Alert archive / Arizona / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 10, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 14, 2004, 12:19 PM MST for Coconino County, Arizona. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2004, 12:19 PM MST (19:19 UTC)
- Expired
- Jul 14, 2004, 12:45 PM MST
- In force
- 26 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 110 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.3 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1323 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KFGZ 141919 SVRFGZ AZC005-141945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1218 PM MST WED JUL 14 2004 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA * UNTIL 1245 PM MST * AT 1218 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CENTRAL COCONINO COUNTY...OR ABOUT 20 MILES NORTHWEST OF FLAGSTAFF...MOVING NORTHWEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NORTHWEST OF THE SAN FRANCISCO PEAKS AT 1230 PM MST HAIL UP TO 1 INCH IN DIAMETER IS POSSIBLE WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE NECESSARY PRECAUTIONS AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FLAGSTAFF. LAT...LON 3525 11189 3538 11176 3554 11201 3537 11216 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 9:05 AM MST, 3 hours 14 minutes earlier.
Area forecast discussion, Jul 14, 9:05 AM MST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 905 AM MST WED JUL 14 2004 .SYNOPSIS...MOIST SOUTHEAST FLOW WILL CONTINUE OVER THE STATE THROUGH THE END OF THE WEEK. EXPECT DAILY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...ESPECIALLY ALONG AND SOUTH OF THE MOGOLLON RIM. SHOWER AND THUNDERSTORM ACTIVITY WILL DECREASE SLIGHTLY OVER THE WEEKEND AS DRIER AIR MOVES IN FROM THE WEST. && .DISCUSSION...CONVECTIVE CLUSTER GENERATED FROM LAST NIGHTS COMPLEX OVER SOUTH CENTRAL ARIZONA IS MOVING INTO MOHAVE COUNTY THIS MORNING AND SHOULD NOT BE A CONCERN IN THIS CWA ANY LONGER. NOT MUCH DEBRIS CLOUD FROM FLAGSTAFF EAST AND SOUTHEAST...SO CONVECTION WILL NOT BE HAMPERED EXCEPT IN THE FAR WESTERN ZONES WHERE THERE IS LOTS OF RAIN COOLED AIR AND CLOUD COVER. MORNING SOUNDINGS ARE IMPRESSIVE WITH HIGH PW VALUES AND MODERATE TO HIGH VALUES OF AVAILABLE CAPE. THE ONLY THING MISSING IS SHEAR...SO STORMS WILL WAIT UNTIL LATER IN THE DAY TO BECOME ORGANIZED ALONG OUTFLOW BOUNDARIES. INVERTED TROUGH MOVING INTO THE SOUTHERN PORTIONS OF THE STATE LATER TODAY AND TONIGHT WILL PROVIDE THE FORCING FOR MORE HEAVY RAIN TONIGHT...BUT THIS WILL MAINLY BE IN THE DESERTS SOUTH OF THE FLAGSTAFF CWA. WILL MAKE SOME MINOR TWEAKS TO THE ZONES AS NEEDED...BASIC IDEA OF ACTIVE DAYS TODAY AND THURSDAY LOOKING GOOD. PETERSON. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 14, 9:20 AM MST, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 920 AM MST WED JUL 14 2004 AZZ004>018-037>040-151400- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 920 AM MST WED JUL 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY DEEP MOISTURE OVER THE STATE WILL LEAD TO WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY TODAY. THE STRONGEST AND MOST FREQUENT STORMS WILL OCCUR ROUGHLY ALONG A LINE FROM FLAGSTAFF TO HEBER AND POINTS SOUTH...INCLUDING MOST OF NORTHERN GILA AND YAVAPAI COUNTIES. THESE AREAS WILL SEE STORMS CAPABLE OF PRODUCING RAINFALL TOTALS IN EXCESS OF TWO INCHES THIS AFTERNOON...AS WELL AS HAIL UP TO AN INCH IN DIAMETER. ALTHOUGH MUCH OF THE GROUND OVER THE STATE IS STILL DRY...SOME AREAS IN NORTHERN GILA COUNTY AND CENTRAL YAVAPAI COUNTY HAVE RECEIVED HEAVY RAIN THE PAST FEW DAYS. THESE AREAS HAVE A MODERATE POTENTIAL FOR LOCALIZED FLOODING TODAY IF HEAVY RAIN HITS THE SAME LOCATIONS AGAIN. ELSEWHERE ACROSS THE STATE...STORMS WILL BE LESS WIDESPREAD AND WILL HAVE LESS POTENTIAL TO BECOME STRONG AND ORGANIZED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MOISTURE IS EXPECTED TO REMAIN OVER NORTHERN ARIZONA. EXPECT SCATTERED SHOWER AND THUNDERSTORM ACTIVITY EACH AFTERNOON AND EVENING THROUGH THE WEEKEND. THE CHANCE FOR STRONG STORM ACTIVITY WITH HEAVY RAIN WILL CONTINUE AGAIN THURSDAY...STORM ACTIVITY WILL SLIGHTLY DECREASE OVER THE WEEKEND AS SOMEWHAT DRIER AIR MOVES IN FROM THE WEST. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 6:36 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 24 min |
| Jul 14, 1:57 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 33 min |
| Jul 14, 3:22 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 28 min |
| Jul 14, 3:37 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 23 min |
| Jul 14, 3:48 PM MST | Flash Flood Warning | FGZ | Coconino, Gila, Yavapai | 52 days |
| Jul 14, 4:04 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 26 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.